MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO* PART. ABSORB. MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO* PART. ABSORB. MESH; MESH, SURGICAL, POLYMERIC
Model Number UMS3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Inflammation (1932); Skin Inflammation/ Irritation (4545)
Date of Event 07/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).The lot number was reported as rdbdowb0, but is invalid in the quality database.Attempts are being made to obtain the following information. to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure date of initial surgical procedure.The diagnosis and indication for the initial surgical procedure? other relevant patient history/concomitant medications.Patient symptoms manifestations (location, severity, appearance, systemic or local reaction).Date - time of onset of infection, fever, redness, and inflammation from the surgical procedure? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? results? what is the date and surgical findings of the re-operation? was any deficiency or anomaly of the mesh? if yes, please describe it.Product lot #.What is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent a tension free hernia repair of left inguinal hernia on (b)(6) 2022 and the mesh was implanted.It was reported that on the fourth day after surgery, the patient developed continuous high fever, redness around the incision, and the increase of c-reactive protein was obvious, but the infection indicators such as hemogram and procalcitonin were not high.It was reported that considering the rejection of the product, the anti infection was strengthened, and the effect of anti-inflammatory treatment was poor, so the product was taken out in the emergency on the second day after surgery.It was also reported that after taking out the product, the patient's temperature gradually fell to normal.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 08/31/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure: 64 years old, gender: male.Date of initial surgical procedure: (b)(6) 2022.The diagnosis and indication for the initial surgical procedure? the left inguinal area was covered with a reversible mass for 10 years and aggravated for 2 weeks.Other relevant patient history/concomitant medications patient symptoms manifestations (location, severity, appearance, systemic or local reaction): persistent high fever after operation and redness around the incision.Date - time of onset of infection, fever, redness, and inflammation from the surgical procedure?: (b)(6) 2022 were there any pre-existing signs/symptoms of active infection prior to this surgical procedure?: no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation?: yes.Were cultures performed? results? : the c-reactive protein increased obviously, but the blood picture and procalcitonin were not high.What is the date and surgical findings of the re-operation?: (b)(6) 2022 take out the product.Was any deficiency or anomaly of the mesh? if yes, please describe it.Product lot #: no.What is physician¿s opinion as to the etiology of or contributing factors to this event?: after the surgery , there was continuous high fever, the incision was red, and the c-reactive protein was significantly increased.However, the blood picture and procalcitonin and other infection indicators were not high.Considering the rejection of the product, the anti infection was strengthened, and the anti-inflammatory effect was poor.Therefore, the product was taken out in the emergency on (b)(6) 2022.After the product was taken out, the patient's body temperature gradually decreased to normal.What is the patient's current status?: return to normal life.Product complaint # (b)(4).Date sent to the fda: 08/31/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Correction information: b3.
 
Additional Manufacturer Narrative
(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4.Lot number.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt 22841
GM   22841
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15148685
Report Number2210968-2022-06187
Device Sequence Number20286699
Product Code FTL
UDI-Device Identifier10705031085947
UDI-Public10705031085947
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberUMS3
Device Catalogue NumberUMS3
Device Lot NumberRDBDQWB0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/22/2022
12/17/2023
01/09/2024
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/31/2022
12/19/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale